It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-21-2006, 02:11 PM   #1
Senior Veteran
(female)
 
Join Date: Oct 2005
Location: New England
Posts: 744
scoot HB User
symptoms: hypo or hyper???

i dont understand it. i was actually starting to finally feel better and now i'm re-experiencing symptoms i had 4-6 months ago when i was diagnosed and just beginning taking low doses of thyroid hormone. (i've got hashi's)

And by the way, these symptoms come and go on a daily basis. sometimes they last a few days, others a few hours:

muscle twitches
fullness/tightness in throat sensation
dry eye
dizziness/motion sensitivity

just a couple weeks ago i was finally feeling better - energy was up, i started taking 20 minute walks every couple of days - then BAM! i get these symptoms out of the blue. i havent changed anything. i've been on 37.5mcg levo since march 1st.

(lab on 4/7/06 says tsh 2.43 (.47-5.01)
ft4 1.06 (.75-1.7)
ft3 2.6 (2.3-4.2)

what confuses me most are the symptoms which i cant tell if they indicate i'm on too much medication or not enough. doctors are useless. my doc says stay on 37.5 mcg.

what do you folks think?

Last edited by scoot; 04-21-2006 at 02:40 PM.

 
Sponsors Lightbulb
   
Old 04-21-2006, 06:00 PM   #2
Inactive
(female)
 
Join Date: Feb 2006
Posts: 237
ellie342 HB User
Re: symptoms: hypo or hyper???

My vote? You're not on enough.
37.5 is a tiny dose (most people's starting dose is 50, unless they're elderly or have heart problems) and your TSH is at the high end of the normal range. You'd probably feel better on a higher dose. I don't know why some people "relapse" after that initial dose, but it seems to be a common experience, and usually relieved by a higher dose. So tell your physician you're still having a lot of symptoms of hypo (heck make some up if you need to - tell them you're tired and cold all the time and have dry skin) and you want to try a higher dose.

Ellie

 
Sponsors Lightbulb
   
Old 04-22-2006, 01:16 AM   #3
Registered User
(female)
 
Join Date: Jul 2005
Location: Kent South East England
Posts: 711
daisy01 HB User
Re: symptoms: hypo or hyper???

hiya scoot,
I think the fact that you had been feeling better is a good sign that you are well on your way to recovery.
The way you are feeling now means that the thyroxine has done its job, but you need a higher dosage to maintain it. It takes 6 - 8 weeks to reach the best levels in your blood and then it feels like you are sliding back.

this happened to me everytime I felt like I had finally made it to being euthyroid. Looking back though, the hypo symptoms were becoming less dramatic each time I needed to 'bump' up.
As Ellie pointed out, you are on a very small dose, I think you need to have your bloods done again. I try to have mine done in the afternoon(usually when I am having my 3pm crash) rather than in the morning. I think it gives a clearer picture of the TSH levels as opposed to being just a few hours after taking my meds.
I am taking 125mcg levo but cant seem to get my TSH below 5.5, but i dont feel too bad right now so you need to be guided by your symptoms and not the TSH levels
go back to your doctor and tell him how you are feeling.

 
Old 04-22-2006, 04:13 AM   #4
Senior Member
(female)
 
Join Date: Aug 2005
Location: Bristol, UK
Posts: 234
appleofearth HB User
Re: symptoms: hypo or hyper???

Hello,

I get dry eyes and dizziness when I'm slipping back to hypo and need an increase... ask them to try you on 50 and see if you feel better, you can always drop back down if it's not right for you your TSH and frees certainly point at hypo rather than hyper so i'd say give it a go - probably good to get some advice from someone with hashi's tho, not sure what difference that makes?

Becky

 
Old 04-22-2006, 08:44 AM   #5
Senior Veteran
(female)
 
Join Date: Oct 2005
Location: New England
Posts: 744
scoot HB User
Re: symptoms: hypo or hyper???

thank you all so much. i really appreciate your input! i was suspecting people would say 'hypo', and the more i thought about it too, it makes sense. i'm going to increase to 50 mcg and we'll see how it goes.

Last edited by scoot; 04-22-2006 at 09:00 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Swinginh HyPO to HypER - how does this work? HeidiBR Thyroid Disorders 3 04-25-2010 02:34 PM
Low TSH but symptoms of hypo not hyper gabby1944 Thyroid Disorders 24 07-26-2009 05:54 AM
Hypo symptoms Hyper results lemondrop26 Thyroid Disorders 7 06-28-2007 11:19 PM
Hyper with Hypo Symptoms! barchin Thyroid Disorders 4 01-09-2005 07:45 PM
Im back! TSH has no connection to symptoms. HERE'S PROOF. hypodude Thyroid Disorders 4 11-01-2004 05:39 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:43 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!